View Full Version : Erratic dosages


Scott Draper
10-05-17, 11:13 AM
I have a friend with ADD who takes Vyvanse. It has transformed his life, but he struggles to manage his medication properly. He sometimes takes two doses in one day to act as a mood enhancer and that leaves him without medication for days at a time. When he doesn't have his medication, he drifts aimlessly through the day, taking lots of naps and staring at the ceiling.


This pattern is disruptive to relationships and risks his ability to hold down a regular job. I don't know how to be a positive influence on him, because I have no idea what his subjective experience is like. I'm concerned 1) that he feels a need to elevate his mood when taking his prescribed dosage, and 2) that a day without medication is so disruptive. Is there some sort of withdrawal?


Any advice appreciated.

cobain67
10-05-17, 10:37 PM
Your "friend" needs to ensure that no matter what he/you follow(s) his doctor's directions with consuming the medication, irregardless of personal feelings. There is a period of fatigue initially experienced by most upon cessation of Vyvanse, though not all. Best of luck.

sarahsweets
10-10-17, 04:22 AM
Your friend is misusing his meds. A mood boost can be a pleasant side effect but chasing it can leave you w/o meds and feeling awful.